Alert archive / Nebraska / Flash Flood Watches in 2008
Flash Flood Watch 7, NWS North Platte, NE
NWS North Platte, NE issued this flash flood watch at Jul 6, 2008, 2:18 PM MDT for 6 counties in Nebraska. It took effect at Jul 6, 2008, 6:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2008, 2:18 PM MDT (20:18 UTC)
- In effect from
- Jul 6, 2008, 6:00 PM MDT
- Expired
- Jul 7, 2008, 2:32 AM MDT
- In force
- 9 hr
- Issued by
- NWS North Platte, NE
- Flood severity
- None
Counties Chase County, NE, Custer County, NE, Frontier County, NE, Hayes County, NE, Lincoln County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 130 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1813 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1611 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KLBF 062018 FFALBF URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 318 PM CDT SUN JUL 6 2008 NEZ038-058-059-069>071-071015- /O.NEW.KLBF.FF.A.0007.080707T0000Z-080707T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUSTER-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...BROKEN BOW...GRANT...NORTH PLATTE... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 318 PM CDT SUN JUL 6 2008 /218 PM MDT SUN JUL 6 2008/ ...FLASH FLOOD WATCH IN EFFECT FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH MONDAY MORNING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA AND SOUTHWEST NEBRASKA...INCLUDING THE FOLLOWING AREAS...IN CENTRAL NEBRASKA...CUSTER. IN SOUTHWEST NEBRASKA...CHASE... FRONTIER...HAYES...LINCOLN AND PERKINS. * FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH MONDAY MORNING * SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS EVENING AND MOVE ACROSS PORTIONS OF SOUTHWEST NEBRASKA...INTO PORTIONS OF CENTRAL NEBRASKA. ADDITIONAL STORMS ARE EXPECTED TO CONTINUE TO DEVELOP AND MOVE ACROSS THIS SAME REGION OVERNIGHT. CONDITIONS ARE FAVORABLE FOR SOME OF THESE STORMS TO PRODUCE HEAVY RAINFALL...WITH FLASH FLOODING POSSIBLE. * THE CONTINUED TRAINING OF STORMS OVER THE SAME LOCATION WILL PRODUCE HEAVY PRECIPITATION AND POSSIBLE RISES IN CREEKS AND LOW LYING AREAS. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. $$ MASEK
1 follow-up statement
000 WGUS63 KLBF 070832 FFALBF FLOOD WATCH NATIONAL WEATHER SERVICE NORTH PLATTE NE 332 AM CDT MON JUL 7 2008 NEZ038-058-059-069>071-070945- /O.CAN.KLBF.FF.A.0007.000000T0000Z-080707T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CUSTER-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- INCLUDING THE CITIES OF...BROKEN BOW...GRANT...NORTH PLATTE... IMPERIAL...HAYES CENTER...CURTIS...EUSTIS 332 AM CDT MON JUL 7 2008 /232 AM MDT MON JUL 7 2008/ ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL NEBRASKA AND SOUTHWEST NEBRASKA HAS BEEN CANCELLED. THUNDERSTORMS MOVED ACROSS PORTIONS OF SOUTHWEST AND NORTH CENTRAL NEBRASKA THROUGH THE EARLY MORNING HOURS AND SOME DID CONTAIN BRIEF HEAVY RAINFALL. THESE HIGHER AMOUNTS WERE NOT WIDESPREAD ENOUGH TO CAUSE SIGNIFICANT FLOODING. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood watch went out at Jul 6, 2:03 PM MDT, 15 minutes earlier.
Area forecast discussion, Jul 6, 2:03 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 303 PM CDT SUN JUL 6 2008 .DISCUSSION... ...FLASH FLOOD WATCH IN EFFECT FOR TONIGHT... COLD FRONT STALLED TO THE SOUTH JUST SOUTH OF THE NEB/KS BORDER. NORTH OF THE FRONT THERE HAVE BEEN ON AND OFF SHOWERS...ALONG WITH MOSTLY CLOUDY SKIES ALL AFTERNOON...WHICH HAVE KEPT TEMPS AROUND 80 DEGREES. TONIGHT...SOUTHWEST FLOW ALOFT WILL CAUSE TRAINING OF STORMS FROM SOUTHWEST TO NORTHEAST. SURF DEW PTS IN THE MID TO UPPER 60S AND PRECIP H2O AT OR ABOVE 1.5 INCHES...THUS PLENTY OF JUICE IN THE AREA. NEXT WAVE EXPECTED TO EJECT OUT OF NE CO IN THE NEXT FEW HOURS...ALONG WITH AN INCREASING LOW LEVEL JET. WITH 3HR FFG AROUND 2 INCHES FOR PORTIONS OF SW NEB...INTO CUSTER COUNTY...HAVE GONE AHEAD AND POSTED A FLASH FLOOD WATCH. EVENING SHIFT WILL HAVE TO MONITOR PORTIONS OF NORTH CENTRAL NEB FOR POSSIBLE EXPANSION OF WATCH TO THE NORTHEAST. AS FOR SEVERE WEATHER...CAP IS STRONG FOR SURFACE BASED CONVECTION...HOWEVER CAN NOT RULE OUT SOME ELEVATED HAILERS. AND AFTER LAST NIGHTS...WOULD EXPECT NUMEROUS LIGHTNING STRIKES WITH STRONGER EMBEDDED CELLS. SYSTEM SETUP REMAINS SIMILAR FOR TOMORROW...WITH CONTINUED CHANCE FOR STORMS...POSSIBLY HEAVY RAIN. GENERALLY PARTLY TO MOSTLY CLOUDY SKIES WILL KEEP TEMPS IN THE 80S AGAIN. MAY SEE A FEW AREAS REACH 90 IS MORE SUN THAN CLOUDS ARE SEEN IN LOCAL POCKETS. BY TOMORROW NIGHT...A SECONDARY COLD FRONT WILL PUSH SE ACROSS THE AREA...PUSHING THE SHOWERS AND TSRA TO THE SE OF FA BY TUESDAY MORN. HIGH PRESSURE WILL BUILD INTO THE REGION FOR MID WEEK WITH TEMPS ON THE WAY UP. ALOFT SOUTHWEST FLOW WILL TRANSITION TO MORE ZONAL FLOW...WITH THE SETUP FOR A FEW FAST MOVING SHORT WAVES TO MOVE ACROSS THE AREA. A STRAY STORM CAN NOT BE RULED OUT...HOWEVER WILL KEEP FORECAST GENERALLY DRY FOR THE TIME BEING. WEDNESDAY THROUGH SUNDAY...ZONAL TO NORTHWEST FLOW CONTINUES INTO THROUGH THE LATTER PART OF THE WEEK AND INTO THE WEEKEND. TEMPERATURES GENERALLY IN THE UPPER 80S TO MID 90S WITH A COUPLE OF TROUGHS TO MOVE ACROSS THE AREA. MODELS KEEP JUMPING AROUND WITH THE TIMING OF THE WAVES...BUT WOULD EXPECT TO SEE A FEW ISOLATED LATE AFTERNOON STORMS TO DEVELOP IN ASSOCIATION WITH ANY TROUGH. WITH LIMITED COVERAGE OF STORMS AND UNCERTAINTY OF TIMING...HAVE CONTINUED A MOSTLY DRY FORECAST. WILL LIKELY ADD SMALL POPS FOR ISOLATED OR POSSIBLY SCATTERED STORMS IN THE COMING DAYS AS TIMING BECOMES MORE CERTAIN. && .AVIATION... A STATIONARY FRONT RESIDES SOUTH OF THE REGION OVER KANSAS. PERSISTENT SHOWER/THUNDERSTORM DEVELOPMENT IS EXPECTED NORTH OF THE FRONT...WHICH WILL AFFECT THE KLBF TERMINAL THROUGH MOST OF THE AFTERNOON AND EVENING. WINDS WILL GENERALLY BE EAST/NORTHEAST THROUGH THE EVENING...BEFORE BECOMING LIGHT AND VARIABLE BY MONDAY MORNING. VSBY/CEILING RESTRICTIONS ARE NOT EXPECTED...EXCEPT WITH THE PASSAGE OF ANY STRONG THUNDERSTORM ACTIVITY AT KLBF. && .LBF WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD WATCH FROM 7 PM CDT /6 PM MDT/ THIS EVENING THROUGH MONDAY MORNING FOR NEZ038-058-059-069>071. && MASEK/GARNER
Hazardous weather outlook, Jul 6, 4:50 AM MDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 550 AM CDT SUN JUL 6 2008 NEZ004>010-022>029-035>038-056>059-069>071-094-071100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 550 AM CDT SUN JUL 6 2008 /450 AM MDT SUN JUL 6 2008/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. SCATTERED SEVERE THUNDERSTORMS WITH HEAVY RAIN...LARGE HAIL...AND STRONG WINDS ARE EXPECTED TODAY AND TONIGHT MAINLY SOUTH OF A LINE FROM BIG SPRINGS IN DEUEL COUNTY...TO THEDFORD IN THOMAS COUNTY...AND TO SPENCER IN BOYD COUNTY. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE NORTH OF THIS LINE. THUNDERSTORMS WILL BECOME SEVERE THIS AFTERNOON AS A FRONT SLIDES SOUTH OF THE AREA AND A DISTURBANCE IN THE UPPER LEVELS OF THE ATMOSPHERE MOVES INTO AN ALREADY MOIST ENVIRONMENT ACROSS WESTERN NEBRASKA. BECAUSE OF THE SLOW MOVEMENT OF THE STORMS...HEAVY RAIN AND LOCALIZED FLASH FLOODING IS POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS MONDAY THROUGH WEDNESDAY AS WARM MOIST AIR REMAINS OVER WESTERN AND NORTH CENTRAL NEBRASKA. FIRE WEATHER WILL BE A CONCERN BY THURSDAY AS RELATIVE HUMIDITIES START TO LOWER AND WARM TEMPERATURES CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS AFTERNOON AND EVENING MAINLY SOUTH OF A LINE FROM BIG SPRINGS...TO THEDFORD...AND TO SPENCER. SPOTTERS PLEASE ACTIVATE BEFORE STORMS MOVE INTO YOUR AREA AND PROMPTLY REPORT SEVERE WEATHER EVENTS TO THE NATIONAL WEATHER SERVICE OFFICE. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE DDB
Nearby
Flash Flood Watches in Nebraska, 2008Every flash flood watch in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.